Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2000, 8:47 AM EST for Appling County, Bacon County, Pierce County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 2000, 8:47 AM EST (13:47 UTC)
- Expired
- Mar 30, 2000, 9:15 AM EST
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Appling County, GA, Bacon County, GA, Pierce County, GA
The radar
The Moody AFB radar (KVAX), 98 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 9:00 AM EST | Thunderstorm Wind | Pine Grove, GA | Large trees and power lines were blown down. Some minor roof damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:10 AM EST, 5 hours 37 minutes earlier.
Area forecast discussion, Mar 30, 3:10 AM EST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED WARNINGS SECTION FOR WATCH NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 AM EST THU MAR 30 2000 RADAR LOOP SHOWS SHOWERS OVER FLA HAVE REACHED THE EAST COAST. HOWEVER THE LOOP OF GA ZONES TELL A DIFFERENT STORY. AN AREA OF CONVECTION IS MOVING THROUGH OUR GA FA NORTH OF US HWY 82. ANOTHER ROUND DEVELOPED OVER AL...MOVING EASTWARD AND WILL REACH OUR CWA BEFORE MORNING. A SURFACE LOW WILL MOVE OUT OF THE GULF ACROSS THE FLA PANHANDLE THIS MORNING AND ACROSS SOUTH-CENTRAL GA DURING THE AFTERNOON. THE FRONT WILL REMAIN QUASI-STATIONARY UNTIL THE LOW LIFTS OUT AND DRAGS A COLD FRONT ACROSS THE FA TONIGHT. H3 STREAMLINES INDICATE UPPER LEVEL DIFFLUENCE THROUGH THE AFTERNOON AND EVENING ALONG THE GA COAST INTO CENTRAL FLA. LIFTED INDICES ARE IN THE -4 TO -6 RANGE AND HELICITIES ARE AROUND 120. EXPECT PRECIP OVER GA AT FIRST THEN THE FOCUS WILL SHIFT SOUTHWARD DURING THE AFTERNOON. SPENDING A GREAT DEAL OF TIME AGONIZING OVER THE POPS FOR TODAY. THERE IS A 70 PERCENT DIFFERENCE BETWEEN THE FWC AND FAN POPS. THINK THE AVN HAS A BETTER REPRESENTATION OF THE INITIAL AND 06Z FEATURES SO WILL LEAN TOWARDS FAN. CURRENT FCST OF GOOD CHANCE FOR GA AND MOST OF FL ZONES...40 PERCENT FOR SOUTHERN TIER LOOKS GOOD. WITH WARM SOUTHERLY FLOW TEMPS WILL RANGE FROM THE LOWER TO MID 80S FOR SECOND DAY...THEN A RETURN TO CLIMO TEMPS FOLLOWING THE COLD FRONTAL PASSAGE. MARINE...WINDS AT GRAYS REEF FALL INTO THE SCA CRITERIA WHEREAS ELSEWHERE WINDS ARE LESS THAN 15 KT. RECENT SFC ANALYSES SHOW A TIGHTENING OF THE GRADIENT OVER THE WATERS. WILL CONTINUE SCEC FOR THE MORNING AND SUGGESTING AN UPGRADE TO SCA LATE. PRELIM AMG 82/52/77/48 5200 SSI 78/58/71/54 5300 JAX 84/57/75/52 5300 GNV 87/58/80/54 5300 28 .JAX... GA...NONE FL...NONE TRABERT
In the hours before
Special weather statement, Mar 30, 6:23 AM EST, 2 hours 24 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-301430- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 623 AM EST THU MAR 30 2000 SHOWERS AND THUNDERSTORMS ALONG A WARM FRONT LOCATED ACROSS SOUTH CENTRAL GEORGIA THIS MORNING WILL GRADUALLY WEAKEN LATER THIS MORNING AND MOVE NORTH OF THE AREA AS THE FRONT LIFTS TO THE NORTH. HOWEVER...A COLD FRONT CURRENTLY LOCATED ACROSS THE NORTH CENTRAL GULF FROM A SURFACE LOW PRESSURE SYSTEM OVER SOUTHEASTERN LOUISIANA WILL BE MOVING EAST DURING THE DAY. THIS FRONT IS EXPECTED TO MOVE ACROSS SOUTHEAST GEORGIA AND NORTHEAST TONIGHT WITH SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE AREA AGAIN LATER THIS AFTERNOON AND THROUGH THE EVENING HOURS. SOME OF THE STORMS COULD BE STRONG AND ONE OR TWO WILL HAVE THE POTENTIAL TO BECOME SEVERE. SPOTTERS ARE ADVISED TO REMAIN ON THE ALERT IN CASE ACTIVATION BECOMES NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. SANTOS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:17 AM EST | Severe Thunderstorm Warning | JAX | Clinch | 28 min |
| Mar 30, 5:30 AM EST | Severe Thunderstorm Warning | JAX | Coffee | 30 min |
| Mar 30, 6:08 AM EST | Severe Thunderstorm Warning | JAX | Bacon, Coffee | 37 min |
| Mar 30, 7:03 AM EST | Severe Thunderstorm Warning | JAX | Bacon, Coffee, Jeff Davis | 27 min |
| Mar 30, 7:27 AM EST | Tornado Warning | JAX | Bacon | 33 min |
| Mar 30, 7:59 AM EST | Tornado Warning | JAX | Appling, Pierce, Wayne | 31 min |
| Mar 30, 8:20 AM EST | Severe Thunderstorm Warning | JAX | Bacon, Coffee | 25 min |
| Mar 30, 8:27 AM EST | Tornado Warning | JAX | Wayne | 33 min |
| Mar 30, 9:06 AM EST | Tornado Warning | JAX | Pierce, Wayne | 24 min |
| Mar 30, 9:32 AM EST | Tornado Warning | JAX | Wayne | 28 min |
| Mar 30, 10:52 AM EST | Severe Thunderstorm Warning | JAX | Jeff Davis | 33 min |
| Mar 30, 1:21 PM EST | Tornado Warning | JAX | Charlton | 39 min |
| Mar 30, 1:30 PM EST | Tornado Warning | JAX | Camden | 30 min |
| Mar 30, 1:55 PM EST | Tornado Warning | JAX | Charlton | 35 min |
| Mar 30, 2:22 PM EST | Tornado Warning | JAX | Charlton | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.